Can NOT taking ur Meds for 3-4 days Make a difference? Even though u've been taking it for years?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

elexis
Regular Member


Date Joined Feb 2003
Total Posts : 101
   Posted 8/23/2009 6:06 PM (GMT -7)   
Hello....I'm writing because I'm curious and because I have a family member who has had One Grand-Mal Seizure 30 yrs ago and was put on Phenobarbital (Also he has and AVM) Anyway he has been in the I.C.U for a week now(Because of a brain bleed from his AVM) For 3-4 days he wasn't getting his Seizure medication until my Mother-in-law asked them and they said it wasn't prescribed from the Doctor and The the next day WHAM! He had a Seizure(They think) But the question I'm asking is could this happen? After being off his meds for 3-4 days? and even though he has been on his medication everyday for 30 years?

Thanks so much in advance!

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10391
   Posted 8/24/2009 6:40 AM (GMT -7)   
Phenobartibal is a drug that's absorbed and eliminated from the body fairly quickly. So yes, after 3 days the drug would all be out of his system, and the fact that it was stopped abruptly at a time when his body was already under stress would make him likely to have a seizure.

On the other hand, blood is very irritating to brain tissue, so the bleed itself could have triggered a seizure.
Judy
 Ulcerative colitis forum co-moderator
 
Moderate to severe left-sided UC diagnosed 2001. Flared for 5 years, finally in remission with Remicade since March 2006. Colazal,  Remicade, Nature's Way Primadophilus Reuteri.
Avascular necrosis in both shoulders is  my "forever" gift from steroids.
Chronic joint/connective tissue/muscle pain; TKR 05/09 
"My life is an ongoing medical adventure"
 


summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 8/27/2009 8:26 PM (GMT -7)   
it could have def caused problems, those meds are very important to be taken everyday and at close to the same time.
When they tried to wean me off the phenobarbital i had a mini seizure the next day.

Chiyo
New Member


Date Joined Feb 2009
Total Posts : 15
   Posted 8/29/2009 5:22 AM (GMT -7)   
MY father who also had epilepsy missed his doses and everytime he did he would have a grand mal so i would say yes is very important to take everyday on schedule. I now have epilepsy and i am sp frustrated with the meds that i dont want to take them but since my father died after having multiple grand mals after missing his meds i dont miss a dose myself, even with the frustrations i have i know it is way more important to take them anyways.
God Bless You
Chiyo

Crush
New Member


Date Joined Oct 2009
Total Posts : 3
   Posted 10/8/2009 12:57 PM (GMT -7)   
He definitly could have a seizure after missing three days of medicine. I'm surprised the nurses who were taking care of him at the hospital were not informed of his prior condition. Maybe he should get an emergency braclet in case he has another seizure and he is in a public place they will have a phone number and be able to get all the needed info about the seizures and who his doctor is. They should have called asap when he came into the hospital and gotten all the required info about his past medical history and got orders for his seizure meds along with any new meds needed. Thats one of the first things we learn in nursing school. They were definitly wrong not to call the doctor for orders. I will keep him in my prayers

missyo
New Member


Date Joined Sep 2008
Total Posts : 14
   Posted 10/21/2009 7:26 PM (GMT -7)   
I am sorry what happened to your family member. Sounds like from now on another family member (perhaps your mother-in-law) will have to be his advocate when he goes to the dr or the hospital to make sure he is getting his meds and proper care. When my Dad was ill from multiple heart attacks and finally a heart transplant, my mother was his watch dog! She always made sure he was given his anti rejection drugs on time and in the proper doses. She made sure the nurses filled the fluid bags for his IVs and she knew who were the "good nurses and bad ones"! You have to, sometimes or it won't get done. Question the doctors orders or have someone call the doctor for you. Yes, I think not taking meds can cause the seizure. I know when I accidently miss 1 dose it can affect me. I now have an alarm set for the evenings so I won't forget. The a.m. is easy to remember when I get up. Blessings to you and yours, 


Melissa


Jessica S
New Member


Date Joined Dec 2009
Total Posts : 1
   Posted 12/13/2009 10:20 PM (GMT -7)   
Hi all!
I've just visited this forum. Happy to get acquainted with you. Thanks.
__________________
Movies Online Free
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:49 AM (GMT -7)
There are a total of 2,732,901 posts in 301,070 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
221 Guest(s), 7 Registered Member(s) are currently online.  Details
PeterK, Susannah R., mtm3461, Redwing57, Sherrine, JaxCalvin, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer